Alert archive / New Mexico / Wind Advisories in 2025
Wind Advisory 33, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Dec 5, 2025, 9:40 AM MST for 7 counties in New Mexico. It took effect at Dec 6, 2025, 6:00 AM MST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Dec 5, 2025, 9:40 AM MST (16:40 UTC)
- In effect from
- Dec 6, 2025, 6:00 AM MST
- Expired
- Dec 6, 2025, 2:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Albuquerque, NM
Counties Colfax County, NM, Mora County, NM, Rio Arriba County, NM, San Miguel County, NM, Santa Fe County, NM, Taos County, NM, Torrance County, NM
The radar
The Albuquerque radar (KABX), 146 km from the middle of the area, began a volume at 16:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted.
371 WWUS75 KABQ 051640 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 940 AM MST Fri Dec 5 2025 NMZ214-215-223-060100- /O.NEW.KABQ.WI.Y.0033.251206T1300Z-251206T2100Z/ Southern Sangre de Cristo Mountains-East Slopes Sangre de Cristo Mountains-Central Highlands- 940 AM MST Fri Dec 5 2025 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 2 PM MST SATURDAY FOR PEAKS OF THE SANGRE DE CRISTO MOUNTAINS AND PARTS OF THE CENTRAL HIGHLANDS... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected over the high peaks of the Sangre de Cristo Mountains and parts of the Central Highlands. * WHERE...Central Highlands, East Slopes Sangre de Cristo Mountains, and Southern Sangre de Cristo Mountains. * WHEN...From 6 AM to 2 PM MST Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 25
3 follow-up statements
389 WWUS75 KABQ 052350 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 450 PM MST Fri Dec 5 2025 NMZ214-215-223-061000- /O.CON.KABQ.WI.Y.0033.251206T1300Z-251206T2100Z/ Southern Sangre de Cristo Mountains-East Slopes Sangre de Cristo Mountains-Central Highlands- 450 PM MST Fri Dec 5 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 2 PM MST SATURDAY PEAKS OF THE SANGRE DE CRISTO MOUNTAINS AND PARTS OF THE CENTRAL HIGHLANDS... * WHAT...West winds 30 to 35 mph with gusts up to 55 mph expected over the high peaks of the Sangre de Cristo Mountains and parts of the Central Highlands. * WHERE...Central Highlands, East Slopes Sangre de Cristo Mountains, and Southern Sangre de Cristo Mountains. * WHEN...From 6 AM to 2 PM MST Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. * ADDITIONAL DETAILS...Blowing snow in the high terrain of the Sangre de Cristo Mountains may reduce visibility below one mile at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Guyer
173 WWUS75 KABQ 060959 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 259 AM MST Sat Dec 6 2025 NMZ214-215-223-062100- /O.CON.KABQ.WI.Y.0033.251206T1300Z-251206T2100Z/ Southern Sangre de Cristo Mountains-East Slopes Sangre de Cristo Mountains-Central Highlands- 259 AM MST Sat Dec 6 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 2 PM MST THIS AFTERNOON PEAKS OF THE SANGRE DE CRISTO MOUNTAINS AND PARTS OF THE CENTRAL HIGHLANDS... * WHAT...West winds 30 to 35 mph with gusts up to 55 mph expected over the high peaks of the Sangre de Cristo Mountains and parts of the Central Highlands. * WHERE...Central Highlands, East Slopes Sangre de Cristo Mountains, and Southern Sangre de Cristo Mountains. * WHEN...From 6 AM this morning to 2 PM MST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. * ADDITIONAL DETAILS...Blowing snow in the high terrain of the Sangre de Cristo Mountains may reduce visibility below one mile at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 16
840 WWUS75 KABQ 062050 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 150 PM MST Sat Dec 6 2025 NMZ214-215-223-062200- /O.EXP.KABQ.WI.Y.0033.000000T0000Z-251206T2100Z/ Southern Sangre de Cristo Mountains-East Slopes Sangre de Cristo Mountains-Central Highlands- 150 PM MST Sat Dec 6 2025 ...WIND ADVISORY WILL EXPIRE AT 2 PM MST THIS AFTERNOON... Winds will gradually weaken through mid-to-late afternoon; therefore, the Wind Advisory will be allowed to expire. $$ 44
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Dec 5, 4:26 AM MST, 5 hours 14 minutes earlier. Its key messages:
- Updated at 414 AM MST Fri Dec 5 2025
- Northwest crosswinds will create difficult travel across east central New Mexico Friday and Saturday, especially for large and high-profile vehicles.
- There is high confidence that dry weather will prevail across central and northern New Mexico through at least the end of next week.
Area forecast discussion, Dec 5, 4:26 AM MST, 5 hours 14 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 426 AM MST Fri Dec 5 2025 ...New AVIATION... .KEY MESSAGES... Updated at 414 AM MST Fri Dec 5 2025 - Northwest crosswinds will create difficult travel across east central New Mexico Friday and Saturday, especially for large and high-profile vehicles. - There is high confidence that dry weather will prevail across central and northern New Mexico through at least the end of next week. && .SHORT TERM... (Today through Saturday) Issued at 100 AM MST Fri Dec 5 2025 Low clouds and freezing fog have developed along the west slopes of the NW high terrain. There are indications that fog is starting to develop in mountain valleys in the Sangre de Cristo mountains as well and this development should continue over the next few hours. The pressure gradient along the central mountain chain will likely prevent fog development in eastern NM and guidance is showing a less than 10% chance of any fog in the Estancia Basin this morning. With dry air settling in tonight, it's going to allow for temps to drop to bitterly cold levels in much of western and northern New Mexico where temps will be in the single digits at sunrise. Temperatures will rise quite a bit in the afternoon, but will remain a few to as much as 10 degrees below average thanks to some high clouds that will block just enough solar radiation. Northwest flow will prevail over the region tomorrow and 700mb winds of 30-40 kts will create a strong breeze in the Central Highlands and Southeastern Plains. Max wind gusts will most likely be in the 30 to 40 mph range, but there is a low chance (~10%) of gusts over 45 mph. Northwest winds aloft will strengthen Friday night into Saturday morning, with 700mb winds reaching nearly 65 knots by late Saturday morning. This will create some stronger wind gusts from the peaks of the Sangre de Cristo mountains south and eastward into the eastern plains. NBM guidance is showing a moderate chance (40-60%) of wind gusts in excess of 50 mph along the crest of the Sangre de Cristo mountains, but only a low chance (<20%) that these stronger winds extend into the highlands. However, would not be surprised to see these wind probs and the forecast wind gusts increase in at least the Central Highlands in the coming forecast packages given this favorable pattern. && .LONG TERM... (Saturday night through Thursday) Issued at 100 AM MST Fri Dec 5 2025 Winds aloft will rapidly decrease Saturday night, giving way to light winds overnight which will allow strong valley inversions to develop. Northwest flow will remain over the Land of Enchantment throughout the duration of next week as ridging slowly amplifies over the west coast of the US. This will keep the storm track in the central and northern Rockies, allowing the dry weather to continue here in the southern Rockies. Other than a few flurries in the Tusas on Saturday, there is high confidence in no precipitation through the end of next week. There are some models that show this ridge breaking down by the end of next week, which could finally drop the storm track southward into the desert southwest, but this is unlikely (only around 20% chance) and if it did happen, any precip. would be confined to the high terrain near the Colorado border. && .AVIATION... (12Z TAFS) Issued at 414 AM MST Fri Dec 5 2025 Areas of MVFR to IFR cigs and visibility have developed near the northwest high terrain and in mountain valleys in the Sangre de Cristo mountains. In addition, BR has developed in the Pecos River Valley. Visibilities in these areas will likely deteriorate through 15Z, then rapidly improve thereafter. A light NW breeze will prevail in most areas today, with wind gusts as high as 30 kts extending from the central highlands to the eastern plains. LLWS is forecast to develop along the east slopes of the Sangre de Cristo mountains and in the eastern plains after sunset since winds aloft will continue to strengthen through the night. && .FIRE WEATHER... Issued at 100 AM MST Fri Dec 5 2025 Critical fire weather conditions are not expected through the next seven days. Dry weather will prevail for at least the next 7-10 days as the storm track remains north of New Mexico. Ridging will remain off to the southwest, placing northwest flow over New Mexico. This flow will be strongest Friday through Saturday, creating breezy to gusty northwest winds at times in the typical windy areas along and just east of the central mountains. The slight increase in winds will make minor improvements to ventilation Friday and Saturday afternoons, with worse ventilation expected Sunday through Wednesday. Ventilation may begin to improve later in the week as northwest flow gradually intensifies again. Temperatures will warm each of the next several days, reaching well- above normal for early December by the middle of next week. Good to excellent humidity recoveries are expected tonight through early next week, becoming fair to good by the middle of next week. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 41 21 46 24 / 0 0 0 0 Dulce........................... 39 9 43 10 / 0 0 10 0 Cuba............................ 40 17 46 20 / 0 0 0 0 Gallup.......................... 45 16 51 19 / 0 0 0 0 El Morro........................ 43 18 48 24 / 0 0 0 0 Grants.......................... 48 17 54 22 / 0 0 0 0 Quemado......................... 44 18 52 24 / 0 0 0 0 Magdalena....................... 48 25 55 30 / 0 0 0 0 Datil........................... 45 21 52 27 / 0 0 0 0 Reserve......................... 53 19 60 24 / 0 0 0 0 Glenwood........................ 58 23 63 26 / 0 0 0 0 Chama........................... 35 9 37 11 / 0 0 5 0 Los Alamos...................... 38 21 45 24 / 0 0 0 0 Pecos........................... 42 19 45 22 / 0 0 0 0 Cerro/Questa.................... 35 14 40 16 / 0 0 0 0 Red River....................... 33 9 36 11 / 0 0 0 0 Angel Fire...................... 35 11 38 8 / 0 0 0 0 Taos............................ 37 13 43 15 / 0 0 0 0 Mora............................ 42 16 46 18 / 0 0 0 0 Espanola........................ 45 18 51 20 / 0 0 0 0 Santa Fe........................ 39 22 45 26 / 0 0 0 0 Santa Fe Airport................ 41 19 47 22 / 0 0 0 0 Albuquerque Foothills........... 44 26 50 32 / 0 0 0 0 Albuquerque Heights............. 46 23 52 28 / 0 0 0 0 Albuquerque Valley.............. 48 22 54 26 / 0 0 0 0 Albuquerque West Mesa........... 48 23 53 29 / 0 0 0 0 Belen........................... 48 20 57 22 / 0 0 0 0 Bernalillo...................... 48 23 53 27 / 0 0 0 0 Bosque Farms.................... 48 19 54 22 / 0 0 0 0 Corrales........................ 48 22 54 27 / 0 0 0 0 Los Lunas....................... 48 21 55 24 / 0 0 0 0 Placitas........................ 43 24 48 29 / 0 0 0 0 Rio Rancho...................... 48 23 53 29 / 0 0 0 0 Socorro......................... 53 24 61 31 / 0 0 0 0 Sandia Park/Cedar Crest......... 39 22 44 26 / 0 0 0 0 Tijeras......................... 42 23 47 25 / 0 0 0 0 Edgewood........................ 42 21 48 23 / 0 0 0 0 Moriarty/Estancia............... 43 18 49 19 / 0 0 0 0 Clines Corners.................. 37 20 44 23 / 0 0 0 0 Mountainair..................... 44 21 51 26 / 0 0 0 0 Gran Quivira.................... 44 22 50 26 / 0 0 0 0 Carrizozo....................... 49 26 53 30 / 0 0 0 0 Ruidoso......................... 45 28 50 31 / 0 0 0 0 Capulin......................... 41 15 51 19 / 0 0 0 0 Raton........................... 45 13 53 17 / 0 0 0 0 Springer........................ 44 12 51 15 / 0 0 0 0 Las Vegas....................... 43 18 50 20 / 0 0 0 0 Clayton......................... 47 21 58 26 / 0 0 0 0 Roy............................. 44 18 53 22 / 0 0 0 0 Conchas......................... 50 20 60 24 / 0 0 0 0 Santa Rosa...................... 48 23 55 26 / 0 0 0 0 Tucumcari....................... 53 21 63 25 / 0 0 0 0 Clovis.......................... 54 24 62 29 / 0 0 0 0 Portales........................ 56 23 63 27 / 0 0 0 0 Fort Sumner..................... 54 22 61 27 / 0 0 0 0 Roswell......................... 60 26 67 33 / 0 0 0 0 Picacho......................... 57 29 63 33 / 0 0 0 0 Elk............................. 57 26 62 29 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...16 LONG TERM....16 AVIATION...16
In the hours before
Local storm report, Dec 5, 8:33 AM MST, 1 hour 7 minutes before
Preliminary Local Storm Report
National Weather Service Albuquerque NM
833 AM MST Fri Dec 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM Snow 10 E Clines Corners 35.00N 105.48W
12/04/2025 U4.0 Inch Torrance NM Broadcast Media
*** 1 FATAL, 1 INJ ***
Multi-vehicle accident involving a
semi-truck that lost control and rolled over
on the road. Then, another semi-truck
crashed into them, causing a pileup
involving two other trucks, according to
state police. The driver of the fourth truck
died in the accident with one other person
injured. One of the trucks became engulfed
in flames. I-40 was closed in both direction
for 4-5 hours. Post storm analysis indicated
possibly 4-6 inches of snow fell in this
area.
&&
39Nearby
Wind Advisories in New Mexico, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.